Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2007, 3:35 PM CDT for Dixon County, Nebraska. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 4, 2007, 3:45 PM CDT
- In force
- 10 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Dixon County, NE
The radar
The Omaha radar (KOAX), 130 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 042035 SVRFSD NEC051-042100- /O.NEW.KFSD.SV.W.0097.070604T2035Z-070604T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT MON JUN 4 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DIXON COUNTY IN NORTHEAST NEBRASKA * UNTIL 400 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF DIXON...OR ABOUT 20 MILES SOUTHWEST OF PONCA...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIXON AROUND 340 PM CDT... CONCORD AROUND 345 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4250 9701 4245 9703 4227 9701 4226 9677 $$ CHAPMAN
1 follow-up statement
000 WWUS53 KFSD 042045 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 PM CDT MON JUN 4 2007 NEC051-042053- /O.CAN.KFSD.SV.W.0097.000000T0000Z-070604T2100Z/ DIXON NE- 345 PM CDT MON JUN 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DIXON COUNTY IS CANCELLED... THE STORM NEAR DIXON HAS WEAKENED...AND IS NO LONGER SEVERE. BRIEF HEAVY RAINFALL IS LIKELY WITH THESE STORMS AS THEY MOVE TOWARD CONCORD AND WAKEFIELD THROUGH 400 PM. LAT...LON 4250 9701 4245 9703 4227 9701 4226 9677 $$ CHAPMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:09 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 4, 3:09 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 309 PM CDT MON JUN 4 2007 .DISCUSSION... FOR TONIGHT...SUBSIDENCE BEHIND WAVE SHOULD BRING CLEARING SKIES AND LIGHTER WINDS...ALLOWING MANY LOCATIONS TO SETTLE INTO THE 40S FOR LOWS. TUESDAY SHOULD PROVE TO BE A VERY NICE DAY WITH LIGHT WINDS AND TEMPERATURES MAINLY IN THE 70S. WILL SEE WINDS COME AROUND TO THE SOUTHEAST BY WEDNESDAY MORNING...AND WILL CONTINUE THE 20-30% CHANCE FOR THUNDERSTORMS ON TUESDAY NIGHT AS RETURN FLOW ABOVE ABOUT 900MB SPREADS SOME INSTABILITY INTO THE REGION. UPPED POPS A SMIDGE ON WEDNESDAY MORNING OVER THE EAST AS ADDITIONAL MOISTURE AND INSTABILITY IN THE 900-925MN LAYER TRIES TO AID IN MAINTAINING OR INITIATING DEVELOPMENT. OTHER THAN THIS EARLY MORNING ACTIVITY...MOST OF WEDNESDAY SHOULD BE FAIRLY QUIET WITH VERY STRONG SOUTH TO SOUTHEAST WINDS AND THE POTENTIAL FOR STRATUS. WILL GO MOSTLY CLOUDY DURING THE DAY AND HAVE BACKED OFF ON THUNDERSTORM CHANCE TO JUST THE EXTREME WEST. BY WEDNESDAY NIGHT...EVERYTHING IS IN ORDER FOR A BIG SEVERE WEATHER OUTBREAK. THE CAP IS EXCESSIVELY STRONG...BUT WAVE COMING OUT IS PLENTY STRONG TO SUPPORT BLOWING THROUGH THIS CAP. BY THURSDAY MORNING...MODELS PROGGING A 978 MB SFC LOW OVER ND. THAT IS PRETTY DEEP FOR THIS TIME OF YEAR. RIGHT NOW...LOOKS LIKE STORMS WILL DEVELOP OVER CENTRAL SD...THEN DEVELOP INTO A LINE AND MOVE RAPIDLY EAST/NORTHEAST DURING THE EVENING AND OVERNIGHT. MAIN THREATS WILL BE STRAIGHT LINE WINDS...ALTHOUGH LARGE HAIL WILL ALSO BE A THREAT. BEST TORNADO THREAT WILL BE NEAR INITIATION IN CENTRAL SD...LIKELY SOUTH AND WEST OF A WESSINGTON SPRINGS TO YANKTON LINE. 0-1KM SHEAR PRETTY FORMIDABLE AHEAD OF EXPECTED LINE OF CONVECTION...SO WILL NEED TO WATCH OUT FOR QLCS TYPE TORNADOES AS LINE PROGRESSES RAPIDLY EAST AND NORTHEAST. SPOTTERS WILL LIKELY PLAY A BIG ROLE IF THIS EVENT PANS OUT AS THE STRONGEST THREAT WILL BE RELATIVELY FAR FROM THE RADAR AND MUCH OF THE STRUCTURE BELOW 5000 FEET WILL GO UNSEEN. IN THE LATTER PERIODS(FRI-MON)...LOOKS LIKE THE AVE COMING THOUGH WEDNESDAY NIGHT WILL BE STRONG ENOUGH TO BLAST THE SFC FRONT INTO SOUTHERN KS/NORTHERN OK...SO GOING A LITTLE COOLER AND MAINLY DRY FOR FRIDAY AND SATURDAY SEEMS REASONABLE. NOT EXPECTING ANYTHING OVER A 25% CHANCE ANYWAY. RETURN FLOW WILL TRY TO DEVELOP SATURDAY...SO THUNDERSTORM CHANCE WILL RETURN FOR SATURDAY NIGHT INTO MONDAY...WITH A FAVORABLE SW-NE FLOW ALOFT AS A TROF OF LOW PRESSURE DEVELOPS OVER THE WEST COAST. && .AVIATION... VFR THROUGH THE PERIOD. A FEW THUNDERSTORMS NEAR THE MISSOURI RIVER THROUGH ABOUT 23Z. .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08
Hazardous weather outlook, Jun 4, 11:44 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT MON JUN 04 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT MON JUN 04 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST OVER THE AREA THROUGH THE AFTERNOON. A FEW OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35 MPH. THE MOST FAVORED AREA FOR STRONGER THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM WESSINGTON SPRINGS AND MITCHELL SOUTH DAKOTA...TO SIOUX CITY IOWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP ON TUESDAY NIGHT...AND MOVE EAST. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. A MUCH MORE FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS WILL DEVELOP WEDNESDAY AFTERNOON...SETTING THE STAGE FOR A POTENTIALLY DAMAGING SEVERE WEATHER EVENT INTO WEDNESDAY NIGHT. THUNDERSTORMS WILL LIKELY DEVELOP IN CENTRAL SOUTH DAKOTA...THEN PROGRESS EAST DURING THE NIGHT. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AS WELL AS TORNADOES WILL ALL BE THREATS. AT THIS TIME...THE HIGHEST THREAT FOR TORNADOES SHOULD BE SOUTH AND WEST OF A WESSINGTON SPRINGS TO SIOUX CITY LINE. AS THUNDERSTORMS EXIT THE AREA THURSDAY MORNING...THEY WILL BE REPLACED BY VERY STRONG WEST WINDS. THERE IS THE POTENTIAL THAT THE WIND ON THURSDAY COULD GUST AS HIGH AS 45 MPH AT TIMES. THE POTENTIAL FOR THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH/08
In the hours before
Local storm report, Jun 4, 2:58 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
258 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 5 W JACKSON 42.45N 96.66W
06/04/2007 E0.75 INCH DAKOTA NE PUBLIC
WIND GUSTS UP TO 45 MPH
&&
DMILLERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | FSD | Dakota | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.